Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 15, 2022, 3:31 AM CDT for Duval County, La Salle County, Webb County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2022, 3:31 AM CDT (08:31 UTC)
- Expired
- Aug 15, 2022, 5:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Duval County, TX, La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 145 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 12:32 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 15, 12:32 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1232 AM CDT Mon Aug 15 2022 ...New AVIATION... .UPDATE... Issued at 936 PM CDT Sun Aug 14 2022 Radar and surface observations indicate the surface low is currently just south of Laredo. Showers and thunderstorms have been ongoing during the evening hours with the heaviest activity still confined to the coastal regions. A band of heavy rainfall with some healthy instantaneous rain rates around 3"/hr has been slowly moving up the northern Coastal Bend. We have been able to avoid any additional flood advisories so far as it has been moving at a steady pace. Additional activity is expected to develop overnight as a plume of higher instability (aided by a ~30 knot LLJ) nudges across the Coastal Plains and Brush Country. The KCRP sounding this evening reveals PWATs around 2.5" with a skinny CAPE profile. This will help continue our threat of heavy rainfall during the overnight hours. The Brush Country looks to be able to handle a fair amount of rain as they haven't seen too much action today. However, any training storms could produce rain rates around 3-4"/hr which may lead to localized flooding. && .SHORT TERM... (This evening through Monday Night) Issued at 217 PM CDT Sun Aug 14 2022 I'm not sure how many of you gave your dog a bath, or washed your cars, or whatever but good job! Of course, it might not be all of those things, but rather the area of low pressure that has moved inland this morning from the Gulf. Near maximum PWATs of around 2.5 inches have left us with some incredible rainfall totals, with some areas already reaching around 6 inches of rain today across the southern Coastal Bend/Coastal Plains. More rain is expected to fall across South Texas tonight and Monday with the focus of the rainfall shifting west as the low pressure moves west. 2-4 more inches of rain, with locally higher amounts are expected across the southern Coastal Bend to the Rio Grande Plains. Those across the northern tier of counties will likely only get another 1-3 inches more of rain. Localized flash flooding will continue overnight and, potentially, into Monday before the rain begins to taper off. Cloud cover Monday will keep our high temperatures quite a bit lower than we are used to seeing. Not quite Sweater Weather, but highs in the low 90s will certainly be a relief from the heat from these past weeks. && .LONG TERM... (Tuesday through next Saturday Night) Issued at 217 PM CDT Sun Aug 14 2022 Key messages: - Drier with slight rain/storm chances Tuesday and Wednesday. Rain chances return Friday into weekend due to mid-level trough and uncertainty regarding a mid-level feature. - Heat index values 105-110 return Tuesday through Friday. - Another potential mid-level low over Gulf to keep an eye on next weekend. Mid-level ridging replaces the mid-level low going into the long term period with drier conditions in place through at least Thursday. Moisture remains slightly enhanced with PWATs just above 1.75" Tuesday and Wednesday allowing for isolated showers and thunderstorms in the morning over the waters, moving inland over the Coastal Bend and Coastal Plains with the afternoon sea breeze. PWATs then drop slightly below normal to around 1.5" around Thursday, only including silent PoPs at this time. Heading late into the work week, a couple mid to upper level lows stretching from the Upper Midwest to the NE CONUS will bring down a trough into Texas Thursday night into Friday that is also accompanied by a weak surface boundary reflection. However, the latest runs have most of the energy and surface boundary staying north and east of our CWA. Considering the last forecast and inconsistent runs, have kept slight chances to chances of showers and thunderstorms Thursday night into Friday, with the greatest focus over our northern counties. Model discrepancies get more messy heading into the weekend. As the trough moves eastward another tropical wave or mid-level low/trough from the Bay of Campeche region moves northwestward through the Gulf. The 0Z ECMWF had the mid-level low move over South Texas on Sunday, very similar to today's event whereas the GFS kept the feature well south of our area going into Mexico's coast. The latest 12Z ECMWF run has trended more towards the GFS with the mid-level feature going into Mexico's coastline and therefore have slightly reduced PoPs to 20-30%. This feature will be closely monitored in future forecast packages. Temperatures will be on the increase through Thursday with triple digits potentially returning over the Brush Country on Thursday. A couple degrees cooler heading into the weekend with the potential of greater cloud and rain cover. Heat index values of 105 to 109 with a few locations touching 110 will be possible during the afternoons Tuesday through Friday. && .AVIATION... (06Z TAFS) Issued at 1212 AM CDT Mon Aug 15 2022 Wet and stormy night is on tap for South Texas tonight as an area of low pressure spins across the Southern Brush Country and into Mexico by daybreak. Expect bands of showers and occasional thunderstorms to spiral around the low resulting in MVFR/IVR ceilings and reduced visibilities at LRD, COT and ALI terminals due to heavy rain. Expect primarily MVFR conditions at CRP overnight with occasional thunderstorms. VFR conditions can be expected at VCT with convection remaining to the west of this airport. Expect convection to persist across the Brush Country and Rio Grande Plains through the day on Monday with MVFR ceilings and reduced visibility in heavy rain. Expect improving conditions at CRP and ALI terminals in the afternoon and the low moves farther away from the region and drier air moves in. && .MARINE... Issued at 217 PM CDT Sun Aug 14 2022 An area of low pressure that has moved onshore will continue to produce scattered to numerous showers with embedded thunderstorms through tonight. Southeast winds around 20 knots with higher gusts are expected, with unpredictable and gusty winds possible in and around thunderstorms. A Small Craft Advisory is in effect through 10 PM this evening. Scattered showers and thunderstorms will continue Monday as lingering moisture persists. Weak to moderate onshore flow will develop Monday and continue through late this week, with daily slight chance of showers and thunderstorms through Wednesday. More moderate flow develops Friday night and continues through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 88 78 94 78 / 50 20 20 0 Victoria 92 76 96 76 / 40 20 20 0 Laredo 87 76 94 77 / 80 40 20 10 Alice 90 74 95 75 / 70 20 20 0 Rockport 90 82 93 81 / 40 20 20 10 Cotulla 90 76 97 76 / 80 30 20 10 Kingsville 88 76 95 77 / 70 20 20 0 Navy Corpus 87 82 91 82 / 40 20 20 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && Grids...JM/75 DSS...TH/91 Radar...JP/84
Hazardous weather outlook, Aug 14, 5:15 AM CDT, 22 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 515 AM CDT Sun Aug 14 2022 TXZ229>234-239>247-342>347-442-443-447-151015- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells- Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun- Kleberg Islands-Nueces Islands-Calhoun Islands- 515 AM CDT Sun Aug 14 2022 This Hazardous Weather Outlook is for south Texas. .DAY ONE...Today and tonight. Scattered thunderstorms today and tonight, with locally heavy rainfall. There is a Slight Risk excessive rainfall today over portions of the southern Coastal Plains. Marginal Risk over much of the remainder of South Texas. Isolated flash flooding may occur, especially over of the southern Coastal Plains today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Maximum Heat Index values 105 to 109 degrees expected Tuesday through Saturday. Scattered to numerous thunderstorms are expected Monday with isolated thunderstorms possible Tuesday through Thursday. Scattered thunderstorms will be possible again Friday and continuing into next weekend. There is a Slight Risk of excessive rainfall for the Rio Grande Plains on Monday. The western Coastal Bend is in a Marginal Risk for excessive rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ231-232-236-237-250-255-270-275-151015- Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays- Copano, Aransas, and Redfish Bays- San Antonio, Mesquite, and Espiritu Santo Bays- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 515 AM CDT Sun Aug 14 2022 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and tonight. Scattered thunderstorms today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms expected Monday. Isolated thunderstorms possible for the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 87/75
In the hours before
Local storm report, Aug 15, 2:32 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
232 AM CDT MON AUG 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM FLASH FLOOD 5 SSE CORPUS CHRISTI 27.72N 97.38W
08/15/2022 NUECES TX EMERGENCY MNGR
EM REPORTS FLOODING AT EVERHART AND MCARDLE.
&&
TWHLocal storm report, Aug 15, 2:51 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 AM CDT MON AUG 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM FLASH FLOOD 2 SSW CORPUS CHRISTI 27.76N 97.41W
08/15/2022 NUECES TX EMERGENCY MNGR
EM REPORTS FLASH FLOODING AT TARLTON AND
BLANCO COURTS.
&&
TWHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:27 PM CDT | Special Marine Warning | CRP | 33 min | |
| Aug 14, 8:07 PM CDT | Areal Flood Advisory | CRP | San Patricio | 53 min |
| Aug 14, 10:08 PM CDT | Areal Flood Advisory | CRP | Aransas, Goliad, Refugio | 112 min |
| Aug 14, 10:19 PM CDT | Special Marine Warning | CRP | 26 min | |
| Aug 15, 12:26 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Live Oak, McMullen | 2 hr |
| Aug 15, 12:34 AM CDT | Special Marine Warning | CRP | 26 min | |
| Aug 15, 12:58 AM CDT | Special Marine Warning | CRP | 29 min | |
| Aug 15, 1:17 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 118 min |
| Aug 15, 1:37 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 113 min |
| Aug 15, 1:38 AM CDT | Areal Flood Advisory | CRP | Duval, La Salle, McMullen | 3 hr |
| Aug 15, 2:00 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 4 hr |
| Aug 15, 2:24 AM CDT | Flood Watch | CRP | Duval, Jim Wells, Kleberg, La Salle, McMullen, Nueces and 1 more | 17 hr |
| Aug 15, 2:24 AM CDT | Flash Flood Warning | CRP | Bee, Kleberg, Nueces, San Patricio | 3 hr |
| Aug 15, 5:36 AM CDT | Flash Flood Warning | CRP | Duval, La Salle, Webb | 10 hr |
| Aug 15, 5:50 AM CDT | Areal Flood Advisory | CRP | Bee, Nueces, Refugio, San Patricio | 115 min |
| Aug 15, 5:55 AM CDT | Areal Flood Advisory | CRP | Webb | 110 min |
| Aug 15, 5:59 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 2 hr |
| Aug 15, 7:04 AM CDT | River Flood Warning | CRP | Nueces | 7 hr |
| Aug 15, 7:41 AM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| Aug 15, 7:48 AM CDT | Areal Flood Advisory | CRP | Webb | 33 min |
| Aug 15, 8:20 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Aug 15, 9:18 AM CDT | Special Weather Statement | CRP | Duval | 27 min |
| Aug 15, 9:30 AM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Aug 15, 9:46 AM CDT | Special Weather Statement | CRP | Duval | 29 min |
| Aug 15, 10:00 AM CDT | Tornado Warning | CRP | Duval | 34 min |
| Aug 15, 10:28 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 5 hr |
| Aug 15, 11:08 AM CDT | Special Weather Statement | CRP | Duval | 37 min |
| Aug 15, 11:41 AM CDT | Special Weather Statement | CRP | La Salle | 34 min |
| Aug 15, 11:54 AM CDT | Areal Flood Advisory | CRP | Webb | 54 min |
| Aug 15, 12:58 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 2 hr |
| Aug 15, 1:24 PM CDT | Tornado Warning | CRP | McMullen | 51 min |
| Aug 15, 1:59 PM CDT | River Flood Warning | CRP | Jim Wells | 15 hr |
| Aug 15, 2:06 PM CDT | Tornado Warning | CRP | McMullen | 13 min |
| Aug 15, 2:13 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, La Salle, Live Oak, McMullen, Webb | 52 min |
| Aug 15, 2:14 PM CDT | Tornado Warning | CRP | Duval, McMullen | 31 min |
| Aug 15, 3:02 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells, La Salle, McMullen | 3 hr |
| Aug 15, 3:27 PM CDT | Tornado Warning | CRP | Webb | 33 min |
| Aug 15, 3:36 PM CDT | Flash Flood Warning | CRP | Duval, La Salle, Webb | 3 hr |
| Aug 15, 3:48 PM CDT | Tornado Warning | CRP | McMullen | 13 min |
| Aug 15, 3:57 PM CDT | Flash Flood Warning | CRP | Duval, La Salle, Webb | 2 hr |
| Aug 15, 4:19 PM CDT | Special Weather Statement | CRP | Webb | 26 min |
| Aug 15, 4:22 PM CDT | River Flood Warning | CRP | McMullen | 10 days |
| Aug 15, 4:38 PM CDT | Areal Flood Advisory | CRP | Webb | 24 min |
| Aug 15, 5:02 PM CDT | Flash Flood Warning | CRP | Webb | 4 hr |
| Aug 15, 5:57 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| Aug 15, 6:54 PM CDT | Special Weather Statement | CRP | Webb | 36 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.